Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 89, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Aug 27, 2009, 8:51 AM CDT for Mahaska County, Marion County, Iowa. It took effect at Aug 27, 2009, 11:07 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2009, 8:51 AM CDT (13:51 UTC)
- In effect from
- Aug 27, 2009, 11:07 AM CDT
- Expired
- Aug 28, 2009, 4:08 AM CDT
- In force
- 17 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Mahaska County, IA, Marion County, IA
The radar
The Des Moines radar (KDMX), 84 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Skunk River near Oskaloosa (OOAI4). The gauge peaked at 17.03 ft at Aug 28, 2009, 12:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 24.5 ft
- Moderate stage
- 28.5 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05471500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 271351 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 851 AM CDT THU AUG 27 2009 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING... RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC123-125-281351- /O.NEW.KDMX.FL.W.0089.090827T1607Z-090829T1100Z/ /OOAI4.1.ER.090827T1607Z.090828T0000Z.090828T1100Z.NO/ 851 AM CDT THU AUG 27 2009 ...FLOOD WARNING IN EFFECT UNTIL FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL FRIDAY MORNING. * AT 8:30 AM THURSDAY THE STAGE WAS 16.3 FEET...AND RISING. * FLOOD STAGE IS 17 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE MIDDAY TODAY...AND CONTINUE RISING TO 17.7 FEET THIS EVENING. FALL BELOW FLOOD STAGE FRIDAY MORNING. $$
4 follow-up statements
000 WGUS83 KDMX 271859 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 159 PM CDT THU AUG 27 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC123-125-281859- /O.CON.KDMX.FL.W.0089.000000T0000Z-090829T1100Z/ /OOAI4.1.ER.090827T2138Z.090828T0000Z.090828T1100Z.NO/ 159 PM CDT THU AUG 27 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL FRIDAY MORNING. * AT 1:30 PM THURSDAY THE STAGE WAS 16.1 FEET...AND RISING. * FLOOD STAGE IS 17 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON...AND CONTINUE RISING TO 17.7 FEET THIS EVENING. FALL BELOW FLOOD STAGE FRIDAY MORNING. $$
000 WGUS83 KDMX 280015 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 715 PM CDT THU AUG 27 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC123-125-290015- /O.EXT.KDMX.FL.W.0089.000000T0000Z-090829T1305Z/ /OOAI4.1.ER.090828T0512Z.090828T1200Z.090828T1305Z.NO/ 715 PM CDT THU AUG 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL FRIDAY MORNING. * AT 6:30 PM THURSDAY THE STAGE WAS 16.3 FEET...AND STEADY. * FLOOD STAGE IS 17 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT...AND CONTINUE RISING TO 17.2 FEET FRIDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC117-185-290014- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090830T1146Z/ /CHTI4.1.ER.090827T0758Z.090828T0600Z.090829T1146Z.NO/ 715 PM CDT THU AUG 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL SATURDAY MORNING. * AT 6:16 PM THURSDAY THE STAGE WAS 18.6 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE TO 19.1 FEET AFTER MIDNIGHT TONIGHT. FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC007-185-290014- /O.EXT.KDMX.FL.W.0088.000000T0000Z-090829T1009Z/ /PRMI4.1.ER.090827T0651Z.090827T1900Z.090828T1009Z.NO/ 715 PM CDT THU AUG 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL FRIDAY MORNING. * AT 3:00 PM THURSDAY THE STAGE WAS 23.8 FEET...AND RISING. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL BELOW FLOOD STAGE FRIDAY MORNING. $$
000 WGUS83 KDMX 280458 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1158 PM CDT THU AUG 27 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC123-125-290458- /O.EXT.KDMX.FL.W.0089.000000T0000Z-090829T1912Z/ /OOAI4.1.ER.090828T0349Z.090828T1200Z.090828T1912Z.NO/ 1158 PM CDT THU AUG 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL FRIDAY AFTERNOON. * AT 11:30 PM THURSDAY THE STAGE WAS 17.0 FEET...AND RISING. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE TO 17.4 FEET FRIDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY AFTERNOON. $$ IAC117-185-290458- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090830T0900Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090829T0900Z.NO/ 1158 PM CDT THU AUG 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL EARLY SATURDAY MORNING. * AT 11:15 PM THURSDAY THE STAGE WAS 18.4 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. $$ IAC007-185-290457- /O.EXT.KDMX.FL.W.0088.000000T0000Z-090829T1217Z/ /PRMI4.1.ER.090827T0651Z.090827T1900Z.090828T1217Z.NO/ 1158 PM CDT THU AUG 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL FRIDAY MORNING. * AT 9:00 PM THURSDAY THE STAGE WAS 23.4 FEET...AND STEADY. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL BELOW FLOOD STAGE FRIDAY MORNING. $$
000 WGUS83 KDMX 280908 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 408 AM CDT FRI AUG 28 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC123-125-280938- /O.CAN.KDMX.FL.W.0089.000000T0000Z-090829T1912Z/ /OOAI4.1.ER.090828T0349Z.090828T0630Z.090828T0700Z.NO/ 408 AM CDT FRI AUG 28 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * AT 3:30 AM FRIDAY THE STAGE WAS 16.9 FEET...AND RISING. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 2:00 AM FRIDAY. * FORECAST...FALL TO 13.2 FEET SATURDAY MORNING. $$ ZOGG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 27, 6:15 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 27, 6:15 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 615 AM CDT THU AUG 27 2009 ...UPDATED AVIATION DISCUSSION... .SHORT TERM.../TODAY/ RAIN PERSISTS ACROSS ABOUT THE SOUTHEASTERN HALF OF OUR AREA...WITH MODERATE/HEAVY RAIN CONFINED TO ROUGHLY SOUTH OF HIGHWAY 30 AND EAST OF I-35. CIRCULATION APPARENT ON RADAR LOOPS WITHIN OVERALL PRECIP SHIELD...AS RAIN IN OUR SOUTHEAST IS MOVING NORTHEAST AND RAIN ACROSS OUR CENTRAL COUNTIES IS MOVING SOUTHWEST IN SOME AREAS. HOWEVER...INTENSITY HAS BEEN DIMINISHING EVERYWHERE WITH ACCUMULATION RATES NOW AROUND HALF AN INCH PER HOUR OR LESS AT ALL LOCATIONS. EXPECTATION IS THAT PRECIP SHIELD WILL FINALLY BEGIN TO MOVE SLOWLY SOUTHEAST AFTER SUNRISE...WITH INTENSITY CONTINUING TO DIMINISH AS WELL. WILL ONCE AGAIN GO WITH A PRE-FIRST PERIOD AND SLOWLY SHIFT POPS SOUTHEAST AND LOWER THEM BY THIS AFTERNOON. THUNDER IS ALSO VERY LIMITED AS THE ATMOSHPERE HAS BEEN QUITE WORKED OVER...SO LIMITED ITS MENTION TO JUST ISOLD IN THE FAR SOUTHEAST. OTHER FORECAST QUESTION FOR TODAY IS HOW FAR THE CLOUD SHIELD WILL CLEAR FROM OUR NORTHERN/WESTERN AREAS BY THIS AFTERNOON...AS IT IS CURRENTLY EXPANDING SLOWLY NORTHWEST AND ALREADY COVERS OUR ENTIRE CWA. STILL BELIEVE CLEARING WILL AFFECT AT LEAST OUR NORTHERN TIER OR TWO OF COUNTIES THIS AFTERNOON...AND POSSIBLY OUR FAR WEST AS WELL. HAVE LOWERED TEMPS AT MOST OTHER LOCATIONS DUE TO LIKELIHOOD OF THICK CLOUD COVER AND POSSIBLY LIGHT RAIN PERSISTING ALL THE WAY THROUGH THE DAY. .LONG TERM.../TONIGHT THROUGH WED/ TWO PRECIP WINDOWS IN THIS PERIOD...POTENTIAL FOR LINGERING SHOWERS TONIGHT AND THEN CONVECTION AGAIN LATE FRIDAY WITH APPROACH OF CURRENT ALBERTA SHORT WAVE. WILL FOLLOW BLEND OF 00Z GFS/ECMWF TONIGHT AS THOSE MODELS SEEM TO BE HANDLING THE CURRENT SITUATION THE BEST. 26/00Z GFS WAS RIGHT ON TARGET SLOWLY LIFTING MCV/SHORT WV ACROSS IA. NAM HAS CONTINUED RECENT BIAS OF BEING TOO SLOW AND W/NW WITH PRECIP SHIELD. GFS/ECMWF 305K ISENT SFCS BOTH SHOW LIFT AND MOISTURE JUST EXITING SERN SECTIONS TONIGHT...HENCE CHANCES POPS. BY LATE FRI ALBERTA SHORT WAVE WILL QUICKLY AMPLIFY AND CARVE ATYPICAL CLOSED LOW INTO THE GREAT LAKES. MUCH OF THE FORCING WILL REMAIN TO OUR N AND E...HOWEVER SWRN EDGE WILL BRUSH IA AND BE COINCIDENT WITH PEAK HEATING GENERATING JUST ENOUGH MLCAPE FOR THE DEVELOPMENT OF SHOWERS/THUNDERSTORMS. HAVE NUDGED POPS JUST INTO CHANCE CATEGORY. MORE SIGNIFICANT WX WITH THIS SYSTEM WILL LIKELY BE COOL DOWN WITH READINGS 10-15F BELOW NORMAL FOR THE WEEKEND...POSSIBLY APPROACHING BUT NOT QUITE REACHING RECORD LOWS IN SPOTS BY MON MORNING. STAYED CLOSE TO GUIDANCE BLEND INTO SAT THEN WENT JUST BELOW GFS MOS EARLY NEXT WEEK. && .AVIATION...27/12Z LIGHT TO MODERATE RAIN CONTINUES ACROSS PARTS OF CENTRAL...EASTERN...AND SOUTHEASTERN IOWA THIS MORNING...AND WILL PERSIST THROUGH TODAY ALTHOUGH COVERAGE SHOULD DECREASE AFTER MID MORNING AND THE TERMINALS SHOULD BE CLEAR OF RAIN FOR THE MOST PART AFTER 14Z OR 15Z. PRIMARY AVIATION FORECAST CONCERN WILL BE THICK LOW CLOUDS...ESPECIALLY AT KDSM AND KOTM. AT THE NORTHERN SITES THE CLOUDS WILL CLEAR SOONER...BEFORE 18Z AT KALO AND KFOD. AT KDSM CIGS WILL BE IFR AT TIMES EARLY THIS MORNING...THEN IMPROVE TO MVFR AND EVENTUALLY VFR BY THIS AFTERNOON. AT KOTM CONDITIONS WILL BE WORSE...WITH LIFR CIGS FOR THE NEXT SEVERAL HOURS LIFTING ONLY TO MVFR FOR THIS AFTERNOON INTO TONIGHT. BR EXPECTED TO DEVELOP AGAIN TONIGHT...ESPECIALLY AT KDSM AND KOTM...HOWEVER ATTM WILL ADVERTISE ONLY MVFR DUE TO UNCERTAINTIES OF FOG DEVELOPMENT TIMING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LEE LONG TERM...BSS AVIATION...LEE
Hazardous weather outlook, Aug 27, 5:44 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 544 AM CDT THU AUG 27 2009 IAZ038-039-048>050-059>062-073>075-084>086-095>097-281100- GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK- WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 544 AM CDT THU AUG 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTHEAST AND EAST CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ALTHOUGH ADDITIONAL HEAVY RAINS ARE NOT ANTICIPATED...PREVIOUS RAINS CONTINUE TO PRODUCE MINOR FLOODING OVER PARTS OF SOUTHERN IOWA...INCLUDING THE CHARITON RIVER BASIN. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THESE AREAS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ004>007-015>017-023>028-033>037-044>047-057-058-070>072-081>083- 092>094-281100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON- GUTHRIE-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- 544 AM CDT THU AUG 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN...CENTRAL AND NORTHERN IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINIMAL THUNDERSTORM CHANCES RETURN TO THE FORECAST FRIDAY AFTERNOON AND EVENING. THE POTENTIAL FOR SEVERE WEATHER IS RATHER LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SMALL
In the hours before
Local storm report, Aug 27, 7:30 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
730 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN PROMISE CITY 40.75N 93.15W
08/27/2009 M5.25 INCH WAYNE IA BROADCAST MEDIA
LOCAL TV STATION VIEWER REPORTED 5.25 INCHES OF RAIN IN
PROMISE CITY OVERNIGHT THROUGH 7 AM.
&&
LEELocal storm report, Aug 27, 7:31 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
731 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LAMONI 40.62N 93.94W
08/27/2009 M3.00 INCH DECATUR IA CO-OP OBSERVER
&&
BFLocal storm report, Aug 27, 7:51 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
751 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN NEWTON 41.70N 93.05W
08/27/2009 M3.06 INCH JASPER IA CO-OP OBSERVER
&&
BFLocal storm report, Aug 27, 8:01 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
801 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN OSCEOLA 41.03N 93.77W
08/27/2009 M3.89 INCH CLARKE IA CO-OP OBSERVER
&&
BFLocal storm report, Aug 27, 8:19 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
819 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN CLUTIER 42.08N 92.40W
08/27/2009 M3.15 INCH TAMA IA CO-OP OBSERVER
&&
BFLocal storm report, Aug 27, 8:35 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
835 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 SSW CORYDON 40.70N 93.36W
08/27/2009 M6.55 INCH WAYNE IA CO-OP OBSERVER
24 HOUR RAINFALL TOTAL
&&
ALBRECHTThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:30 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 4 days |
| Aug 27, 2:41 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 35 hr |
| Aug 27, 11:53 AM CDT | Areal Flood Warning | DMX | Tama | 12 hr |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.